Late presentation of generalised bullous pemphigoid-like reaction in a patient treated with pembrolizumab for metastatic melanoma

Sagun Parakh, Rebecca Nguyen, Jacinta M. Opie, Miles C. Andrews

Research output: Contribution to journalArticleOtherpeer-review

19 Citations (Scopus)

Abstract

Dermatological toxicity is one of the most commonly reported immune-related adverse events in patients receiving checkpoint inhibitor immunotherapy. We report the gradual development of a widespread bullous pemphigoid-like reaction in a metastatic melanoma patient 8 months after commencing treatment with the programmed-death-1 (PD-1) inhibitor pembrolizumab, requiring prolonged corticosteroid therapy. This case highlights the potential for insidious and late development of severe cutaneous toxicity following PD-1 inhibitor therapy and suggests that even prolonged immunosuppression may not necessarily compromise the efficacy of PD-1 inhibition in advanced melanoma.

Original languageEnglish
Pages (from-to)e109-e112
Number of pages4
JournalAustralasian Journal of Dermatology
Volume58
Issue number3
DOIs
Publication statusPublished - Aug 2017
Externally publishedYes

Keywords

  • bullous pemphigoid
  • immunotherapy
  • melanoma
  • programmed death-1 inhibition

Cite this